MAUDE Adverse Event Report: KARL STORZ SE & CO. KG MACRO NEEDLE HOLDER, 5 MM, 33 CM

KARL STORZ SE & CO. KG MACRO NEEDLE HOLDER, 5 MM, 33 CM
Model Number 26173KAF
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that "part of macro needle holder broke and dropped inside patient." no negative impact in state of health reported.
 
Additional Manufacturer Narrative
The device was returned to the manufacuring site as documented in section d9.We also updated the lot number of the device, as documented in section d4.This event is filed under internal complaint id (b)(4).
 
Additional Manufacturer Narrative
Additional information added in section b5.This event is filed under internal complaint id (b)(4).
 
Event or Problem Description
Additional information was received on (b)(6) 2025 that that x-rays were taken to search broken off fragments.
 
Additional Manufacturer Narrative
Device evaluation: the device was sent to the manufacturer for inspection.During the manufacturer's technical inspection, the error description provided by the customer, " macro needle holder broke", could be confirmed.The investigation revealed that the holes in the drawbar connected to the movable jaw section are damaged/broken.As a result, the needle holder no longer functions properly.The cause of this is believed to be mechanical overload (e.G., gripping unsuitable material, incorrect needle diameter, etc.).The corresponding ifu 96116348df v2.0 - 10-2017 contains the following warnings on page 3 and 4: warning: risk of injury to the patient / user: do not use damaged instruments/accessories (e.G., if they have rough surfaces, sharp comers, burred edges and projecting parts).Always check instruments/accessories before and after use to ensure that nothing is missing.Test for proper operation.Replace incomplete instruments/accessories.Warning: risk of injury to the patient/user: overloading the instrument (as a result of applying or exerting too much force on it) may cause the medical device to break, bend, and malfunction, and consequently injure patients or users.Never overload the instrument.Do not bend bent instruments back to their original position (tensile cracks lead to corrosion).The investigations did not reveal a root cause related to the labelling, the device, or its history.All production-related quality checks were passed, and no non-conformities were identified in the device's manufacturing records.The labelling was found to contain adequate instructions and warnings.The complaint history did not reveal any pickup in similar complaints; no trend was identified.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
MACRO NEEDLE HOLDER, 5 MM, 33 CM
Common Device Name
MACRO NEEDLE HOLDER, 5 MM, 33 CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 
MDR Report Key23490689
Report Number9610617-2025-02032
Device Sequence Number11951702
Product Code GCJ
UDI-Device Identifier04048551098097
UDI-Public04048551098097
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K951625
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26173KAF
Device Catalogue Number26173KAF
Device Lot NumberPK01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Supplement Date Received by Manufacturer11/10/2025
11/26/2025
01/14/2026
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date11/20/2025
12/04/2025
01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown